Alert archive / California / Flash Flood Warnings in 2011
Flash Flood Warning 11, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jul 6, 2011, 1:28 PM PDT for Ventura County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2011, 1:28 PM PDT (20:28 UTC)
- Expired
- Jul 6, 2011, 4:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Ventura County, CA
The radar
The Los Angeles radar (KVTX), 45 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 8.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
089
WGUS56 KLOX 062028
FFWLOX
CAC111-062330-
/O.NEW.KLOX.FF.W.0011.110706T2028Z-110706T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
128 PM PDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN VENTURA COUNTY MOUNTAINS IN SOUTHWEST CALIFORNIA...
* UNTIL 430 PM PDT
* AT 118 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS NEAR LOCKWOOD
VALLEY. THESE NEARLY STATIONARY STORMS ARE PRODUCING HEAVY
DOWNOURS WITH ESTIMATED RAIN RATES AROUND 1.5 INCHES PER HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOCKWOOD
VALLEY...LOCKWOOD VALLEY ROAD...AND MOUNT PINOS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3489 11937 3489 11928 3486 11927 3486 11924
3482 11923 3482 11898 3479 11897 3480 11889
3476 11887 3461 11885 3461 11940 3490 11941
3490 11937
$$
KITTELL2 follow-up statements
067
WGUS76 KLOX 062145
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
245 PM PDT WED JUL 6 2011
CAC111-062330-
/O.CON.KLOX.FF.W.0011.000000T0000Z-110706T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
245 PM PDT WED JUL 6 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM PDT FOR
NORTHERN VENTURA COUNTY...
AT 235 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF NEARLY STATIONARY THUNDERSTORMS PRODUCING
HEAVY RAINFALL AND FLASH FLOODING AROUND LOCKWOOD VALLEY. RADAR
ESTIMATED RAIN RATES HAVE INCREASED TO 2 TO 3 INCHES PER HOUR...AND
THE STORMS ARE EXPECTED TO PERSIST FOR AT LEAST THE NEXT HOUR OR
TWO. LOCKWOOD VALLEY ROAD AND MUTAU FLAT ROAD CONTINUES TO BE THE
ROADWAYS MOST IMPACTED...BUT HIGHWAY 33 MAY ALSO BE IMPACTED IF THE
STORMS EXPAND WESTWARD. IN ADDITION...SEYMOUR CREEK AND PIRU CREEK
ARE LIKELY EXPERIENCING DANGEROUSLY STRONG RUNOFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3489 11937 3489 11928 3486 11927 3486 11924
3482 11923 3482 11898 3479 11897 3480 11889
3476 11887 3461 11885 3461 11940 3490 11941
3490 11937
$$
KITTELL299
WGUS76 KLOX 062330
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
430 PM PDT WED JUL 6 2011
CAC111-062339-
/O.EXP.KLOX.FF.W.0011.000000T0000Z-110706T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
430 PM PDT WED JUL 6 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 PM PDT FOR NORTHERN
VENTURA COUNTY...
THUNDERSTORMS OVER THE MOUNTAINS OF VENTURA COUNTY HAVE DIMINISHED
IN INTENSITY...SO THE FLASH FLOOD WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3489 11937 3489 11928 3486 11927 3486 11924
3482 11923 3482 11898 3479 11897 3480 11889
3476 11887 3461 11885 3461 11940 3490 11941
3490 11937
$$
DBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 10:15 AM PDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 6, 10:15 AM PDT, 3 hours 13 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1015 AM PDT WED JUL 6 2011 ...UPDATED AVIATION SECTION... .SYNOPSIS... HIGH PRESSURE OVER THE FOUR CORNERS WILL LINGER THROUGH THURSDAY. MONSOONAL MOISTURE WILL CONTINUE TO STREAM INTO THE REGION... BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY TO THE MOUNTAINS AND DESERTS...AND ABOVE NORMAL TEMPERATURES. AN UPPER TROUGH WILL MOVE INTO THE WEST COAST FRIDAY AND SATURDAY...AND LINGER THROUGH EARLY NEXT WEEK...RETURNING NIGHT THROUGH MORNING LOW CLOUDS TO COASTAL AND VALLEY AREAS...AND BRINGING COOLER WEATHER. && .SHORT TERM (TODAY-FRI)...FORECAST IN GOOD SHAPE TODAY. THE EXPECTATION IS THAT IT WILL BE A VERY SIMILAR DAY AS TUESDAY IN ALL RESPECTS, INCLUDING TEMPERATURES AND THUNDERSTORM CHANCES. HAD A FAIR AMOUNT OF DEBRIS CLOUDS FROM THE DECAYING MCS OVER AZ LAST NIGHT AND THAT MAY DELAY THE DEVELOPMENT BY AN HOUR OR SO BUT THERE SHOULD BE ENOUGH ATMOSPHERIC LIFT TO GET THINGS GOING THIS AFTERNOON. CERTAINLY PWATS ARE SUFFICIENT AT BETWEEN 1.5 AND 2 INCHES. VBG SOUNDING WAS WETTER THAN TUESDAY BUT STABILITY PARAMETERS WERE STILL MARGINAL AT BEST SO CONFIDENCE DEFINITELY HIGHER FOR THUNDERSTORMS OVER LA/VTU COUNTIES THAN FURTHER NORTH, ESPECIALLY WITH THE MID LEVEL DEBRIS CLOUDS STILL LINGERING ACROSS SLO COUNTY THIS MORNING. FLASH FLOOD WATCH LOOKS GOOD AS THERE IS AMPLE MOISTURE AND WEAK STEERING WINDS SO ANY STORMS THAT DO FORM WILL NOT MOVE VERY FAST, SIMILAR TO THE LAST COUPLE DAYS. ***FROM PREVIOUS DISCUSSION*** THE OVERALL UPPER PATTERN WILL CHANGE LITTLE TONIGHT AND THU...WITH AN UPPER HIGH NEAR THE FOUR CORNERS REGION CONTINUING TO SEND MONSOONAL MOISTURE WEST NORTHWESTWARD INTO THE FCST AREA. EXPECT LITTLE IF ANY IN THE WAY OF NIGHT THRU MORNING LOW CLOUDS TONIGHT/THU. THERE WILL BE ANOTHER CHANCE OF SHOWERS/TSTMS ACROSS THE MTNS...IN THE ANTELOPE VALLEY AND ACROSS THE INTERIOR VLYS OF SLO AND SBA COUNTIES THU AFTERNOON AND EVENING. WITH CONTD WEAK FLOW ALOFT...FLASH FLOODING MAY BE A THREAT ONCE AGAIN. TEMPS ON THU SHOULD BE ABOUT THAT SAME AS THOSE REACHED TODAY...AND POSSIBLY EVEN A BIT HIGHER IF THERE IS MORE SUNSHINE. A TROUGH WILL MOVE INTO THE PAC NW THU NIGHT AND FRI. WHILE THE MID LEVEL FLOW SHOULD TURN SWLY AS THIS OCCURS...THERE MAY BE ENOUGH RESIDUAL MONSOONAL MOISTURE FOR A SLIGHT CHANCE OF TSTMS...MAINLY ACROSS THE MTNS OF L.A. AND VTU COUNTIES AND THE ANTELOPE VALLEY. THE MARINE LAYER MAY TRY TO REORGANIZE THU NIGHT/FRI...AND EXPECT PATCHY LOW CLOUDS/FOG TO PUSH INTO CSTL SECTIONS. TEMPS WILL PROBABLY BE DOWN A FEW DEGREES IN MOST AREAS ON FRI AS HGTS/THICKNESSES DROP AND ONSHORE FLOW INCREASES. .LONG TERM (SAT-TUE)...AS THE FIRST TROUGH MOVES INTO THE WESTERN STATES AND WEAKENS...ANOTHER TROUGH WILL MOVE THRU THE ERN PACIFIC AND INTO THE W COAST OVER THE WEEKEND...WITH A BROAD TROUGH LINGERING THRU EARLY NEXT WEEK. THIS SHOULD KICK ANY MONSOONAL MOISTURE E OF THE REGION BY SAT...WITH A RETURN TO A MORE ROBUST MARINE LAYER...WITH NIGHT THRU MORNING LOW CLDS AND FOG IN CSTL AND PROBABLY SOME VALLEY AREAS FROM SAT THRU TUE. ADDITIONAL COOLING WILL TAKE PLACE ACROSS THE REGION ON SAT...WITH TEMPS POSSIBLY BELOW NORMAL...AT LEAST W OF THE MTNS...THEN MOSTLY MINOR CHANGES IN TEMPS ARE EXPECTED SUN THRU TUE. && .AVIATION...06/1705Z EXPECT MID LEVEL CLOUD DEBRIS TO PUSH INTO LOS ANGELES COUNTY DURING NEXT FEW HOURS...REMNANTS OF LAST NIGHT'S THUNDERSTORM COMPLEX OVER AZ. BY 19-20Z...EXPECT TSRA TO DEVELOP ACROSS MOUNTAINS AND ANTELOPE VALLEY. THERE COULD BE MODERATE TO STRONG UDDF NEAR THUNDERSTORMS. STORMS SHOULD QUIET DOWN AFTER 04Z. AS FAR AS STRATUS IS CONCERNED...FEEL THAT MID LEVEL MOISTURE WILL INHIBIT THE DEVELOPMENT OF LOW CLOUDS AND FOG TONIGHT FOR THE MOST PART. HOWEVER...WOULD SAY THERE IS 20-30 PERCENT CHANCE OF IFR CIGS TO DEVELOP ACROSS PORTIONS OF THE COAST...WITH GREATEST PROBABILITY AT KSMX. KLAX...MODERATE CONFIDENCE WITH 18Z TAF. MID LEVEL CLOUDS PUSHING IN FROM THE EAST TODAY...WITH BRIEF CIGS LIKELY BETWEEN 21Z-03Z. OTHERWISE VFR CONDITIONS LIKELY TO PREVAIL...BUT A 20 PERCENT CHANCE OF IFR CIGS TO DEVELOP AFTER 08Z. KBUR...MODERATE CONFIDENCE WITH 18Z TAF. MID LEVEL CLOUDS PUSHING IN FROM THE EAST TODAY...WITH BRIEF CIGS LIKELY BETWEEN 21Z-03Z. OTHERWISE VFR CONDITIONS LIKELY TO PREVAIL...BUT A 20 PERCENT CHANCE OF IFR CIGS TO DEVELOP AFTER 08Z. && .LOX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH (SEE LAXFFALOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...WOFFORD/BRUNO AVIATION...GOMBERG SYNOPSIS...DB WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 6, 6:00 AM PDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED JUL 6 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-071300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS...IN THE ANTELOPE VALLEY AND IN THE CUYAMA VALLEY TODAY. SOME OF THESE THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND FLASH FLOODING. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS...IN THE ANTELOPE VALLEY AND CUYAMA VALLEYS...AND THE INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY THURSDAY AFTERNOON AND EVENING. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DB
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:14 PM PDT | Flash Flood Warning | LOX | Los Angeles | 2 hr |
| Jul 5, 7:33 PM PDT | Special Weather Statement | LOX | Ventura | 57 min |
| Jul 6, 3:31 AM PDT | Flash Flood Watch | LOX | Santa Barbara | 17 hr |
| Jul 6, 12:05 PM PDT | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Jul 6, 1:55 PM PDT | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Jul 6, 4:56 PM PDT | Special Weather Statement | LOX | 49 min |
Nearby
Flash Flood Warnings in California, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.